Heavy Rain, Coconino
- When
- July 12, 4:00 PM MST to 5:30 PM MST
- Where
- Coconino County, Williams to 1 mi S of Williams
- Reported by
- Trained Spotter
- Coordinates
- 35.250, -112.180
Trained spotters reported 1.17 and 1.70 inches of rain in Williams.
A deep layer southeast wind increased the moisture over northern Arizona during the day on July 12th. Strong thunderstorms produced heavy rain over the Western Mogollon Rim near the town of Williams.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A deep layer southeast wind increased the moisture over northern Arizona during the day on July 12th. Strong thunderstorms produced heavy rain over the Western Mogollon Rim near the town of Williams.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 12, 3:00 PM MST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST THU JUL 12 2012 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS NORTHERN ARIZONA THIS WEEK BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...CONVECTION HAS DEVELOPED ACROSS THE MOGOLLON RIM THIS AFTERNOON AND IS MOVING TO THE WEST-NORTHWEST INTO THE LOWER ELEVATIONS OF YAVAPAI AND COCONINO COUNTIES. SOME OF THESE STORMS HAVE PRODUCED STRONG GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAIN. THE DEEP LAYER WIND FIELD IS CHANGING FROM THE PATTERN OF THE PAST SEVERAL DAYS. HIGH PRESSURE...PREVIOUSLY CENTERED OVER SRN NEVADA AND PRODUCING A NORTHEASTERLY FLOW ACROSS AZ...IS NOW SHIFTING EASTWARD. AS A RESULT DEEP LAYER WINDS ARE NOW BECOMING SOUTHEASTERLY. THIS WILL ALLOW AN INCREASE IN MOISTURE ACROSS ALL OF AZ OVER THE NEXT FEW DAYS. A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS AZ FOR THE REMAINDER OF THE WEEK. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO DEVELOP EACH DAY. && .AVIATION...FOR THE 00Z PACKAGE...TIL 03Z FRI..SCT-NUMEROUS SHRA/TSRA WILL PERSIST ACROSS NORTHERN ARIZONA. SOME STORMS WILL PRODUCE HEAVY RAIN...HAIL...GUSTY WINDS AND MVFR CONDITIONS. AFT 03Z...SHRA/TSRA COVERAGE DECREASING TO WDLY SCATTERED THROUGH 08Z FRIDAY THEN DIMINISHING LEAVING BKN-OVC150 CLOUD BASES OVERNIGHT. AFT 17Z FRI...THUNDERSTORMS TO DEVELOP ALONG THE HIGHER TERRAIN BECOMING NUMEROUS OVER AREAS WEST OF A LINE FROM PAGE TO GREER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE WILL CONTINUE TO GRADUALLY SHIFT EASTWARD ACROSS THE WESTERN U.S. FOR TONIGHT THROUGH SATURDAY... WINDS ALOFT WILL SHIFT FROM EAST-SOUTHEASTERLY TONIGHT TO SOUTHERLY BY SATURDAY. AN INCREASE IN MOISTURE IS EXPECTED WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. SOME STORMS WILL PRODUCE GUSTY AND ERRATIC WINDS. OTHERWISE...LIGHT WINDS WILL CONTINUE. SUNDAY THROUGH TUESDAY...MOIST SOUTHERLY FLOW ALOFT WILL PERSIST...BRINGING DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA. NEAR NORMAL TEMPERATURES AND GENERALLY LIGHT WINDS WILL CONTINUE. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DB AVIATION.......DL FIRE WEATHER...DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 800 AM MST THU JUL 12 2012 AZZ004>018-037>040-130700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 800 AM MST THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOST AND UNSTABLE AIR MASS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA THIS AFTERNOON AND EVENING. THE MAIN STORM THREATS ARE LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA DURING THIS PERIOD BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1207 PM MST THU JUL 12 2012 AZZ015-121930- COCONINO AZ- 1207 PM MST THU JUL 12 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 1230 PM MST AT 1159 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR PARKS AND MILE MARK 180 ON INTERSTATE 40. THIS STORM WAS MOVING WEST-SOUTHWEST AT ABOUT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM COULD INTENSIFY. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. && LAT...LON 3514 11205 3527 11208 3534 11188 3521 11183 TIME...MOT...LOC 1906Z 180DEG 0KT 3531 11166 KD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1232 PM MST THU JUL 12 2012 AZZ007-015-122000- COCONINO AZ- 1232 PM MST THU JUL 12 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 100 PM MST AT 1223 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WILLIAMS...MOVING WEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... WILLIAMS... INTERSTATE 40 BETWEEN MILE POSTS 155 AND 175... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. && LAT...LON 3514 11233 3534 11235 3533 11205 3516 11204 TIME...MOT...LOC 1931Z 078DEG 4KT 3525 11212 KD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 126 PM MST THU JUL 12 2012 AZZ008-037-122115- YAVAPAI AZ- 126 PM MST THU JUL 12 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 215 PM MST AT 116 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHINO VALLEY TO CAMP VERDE...AND MOVING WEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... CHINO VALLEY... PRESCOTT VALLEY... DEWEY-HUMBOLDT...CHERRY AND PRESCOTT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3481 11244 3454 11171 3440 11199 3469 11276 TIME...MOT...LOC 2025Z 085DEG 8KT 3474 11244 3451 11188 KD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 205 PM MST THU JUL 12 2012 AZZ008-037-122130- YAVAPAI AZ- 205 PM MST THU JUL 12 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 230 PM MST AT 152 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS EXTENDING FROM PAULDEN AND CHINO VALLEY TO PRESCOTT...AND MOVING WEST-NORTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... PAULDEN... IRON SPRINGS... PRESCOTT... CHINO VALLEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3488 11233 3449 11240 3456 11271 3496 11257 TIME...MOT...LOC 2105Z 118DEG 9KT 3486 11245 3457 11252 KD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 238 PM MST THU JUL 12 2012 AZZ008-037-122200- YAVAPAI AZ- 238 PM MST THU JUL 12 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 300 PM MST AT 226 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR IRON SPRINGS...MOVING WEST AT 10 MPH. TRAINED WEATHER SPOTTERS HAVE ALREADY REPORTED HAIL UP TO THE SIZE OF NICKELS WITH THIS STORM NEAR WILLIAMSON VALLEY ROAD. WIND GUSTS UP TO 50 MPH ARE ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... IRON SPRINGS... ROADWAYS JUST NORTHWEST OF PRESCOTT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. && LAT...LON 3454 11273 3474 11266 3466 11242 3453 11247 TIME...MOT...LOC 2135Z 100DEG 9KT 3461 11254 KD
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Trained spotters reported 1.17 and 1.70 inches of rain in Williams.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2012Every state in 2012This day in weather historyWarnings in Arizona, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401521.